iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryanxietyCan St.John's wort be replaced for Trepiline?

I am taking Trepiline and Eltroxin for depression. Shall I replace it with St.John's wort?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Parth Nagda

Medically reviewed by

Dr. Vinodhini J.

Published At April 25, 2020
Reviewed AtMay 8, 2020

Patient's Query

Hi doctor,

I have been having terrible problems with anxiety and depression. I was on Trepiline and Eltroxin for depression when I was younger and I mainly want to know if I can substitute St John's wort for 25 mg Trepiline? These episodes definitely worsen around my period, so might a vitamin B supplement help? I am 35 years old. So far I have been managing this with breathing techniques, mindfulness, etc., but I really cannot carry on like this anymore. Please help.

Answered by Dr. Parth Nagda

Hello,

Welcome to icliniq.com.

See, just because Prozac did not work for you, does not mean that you will not respond to other medicines. There are at least 15-20 types of antidepressants. Depression and anxiety are very common and a lot of people have it. It basically happens when some neurotransmitters such as serotonin reduce in your brain leading to a problem with handling the day to day stresses of life.

Medicines are usually given for two to four months and then tapered off slowly and stopped. Things like St Johns wort, Eltroxin, etc., will only add to the effect of the primary antidepressant. It will never be a substitute for the medicines.

Still, if you wish to try these, you can take St Johns wort twice a day, and also take L-Theanine 200 mg once or twice a day. L-Theanine is also an over the counter dietary supplement which shows good results for anxiety.

If you have sleeping issues, you can take Melatonin 5 mg over the counter supplement at night. Yes, taking a probiotic compound along with Vitamin B will also help also. Take it once a day.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Parth Nagda
Dr. Parth Nagda

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy